[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.142.219. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1990

Facial Ulcerations in an Immunocompromised Patient

Author Affiliations

Wayne State University School of Medicine, Detroit, Mich

Arch Dermatol. 1990;126(4):532a-532b. doi:10.1001/archderm.1990.01670280117024
Abstract

REPORT OF A CASE  A 49-year-old woman with metastatic colon and primary infiltrating ductal breast carcinoma presented with a 10-day history of multiple facial ulcerations after having received two courses of chemotherapy with cisplatin and fluorouracil and 30 Gy of total brain irradiation. These lesions initially appeared 3 days following her second course of chemotherapy as erythematous plaques that developed bullae and subsequently opened and drained. When the patient presented to her physician 1 week prior to admission, she was afebrile and had mucositis, the facial lesions mentioned above, and a white blood cell count of 0.9 × 109/L. She was treated with nystatin for her mucositis and cefadroxil for her facial ulcerations. She also continued to receive dexamethasone for cerebral edema secondary to brain metastases. Over the next week, her facial lesions continued to enlarge, and she developed a new bulla on her abdomen.On admission to

First Page Preview View Large
First page PDF preview
First page PDF preview
×